MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Model Number G23746
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 05/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicated the information is unknown, unchanged, or unavailable.G5 ¿ pma/510(k): k141148.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Superior vena cava (svc) was injured during the procedure.As per cc form: transvenous lead extraction (tle) of 10 years old st.Jude leads.Isolation was already damaged in the pocket.Passage through the subclavian vein was very difficult because of strong calcifications under the clavicular bone.Both leads sticking together and had strong adhesions at the svc even at the vena anonyma.After soft traction lead bundle jumped up and atrial lead scratched the svc with an in-consequence ca 5 mm tear and moderate bleeding into the mediastinum.After blocking the svc different short times the bleeding stopped and an implantable cardioverter-defibrillator (icd) lead is implanted.After a following control under computed tomography (ct) a small bleeding is detected and patient is transferred to a heart surgery department of (b)(6)hospital.
 
Event or Problem Description
Superior vena cava (svc) was injured during the procedure.As per cc form: transvenous lead extraction (tle) of 10 years old st.Jude leads.Isolation was already damaged in the pocket.Passage through the subclavian vein was very difficult because of strong calcifications under the clavicular bone.Both leads sticking together and had strong adhesions at the superior vena cava (svc) even at the vena anonyma.After soft traction lead bundle jumped up and atrial lead scratched the svc with an in-consequence ca 5 mm tear and moderate bleeding into the mediastinum.After blocking the svc different short times the bleeding stopped and an implantable cardioverter-defibrillator (icd) lead is implanted.After a following control under computed tomography (ct) a small bleeding is detected and patient is transferred to a heart surgery dept.Of (b)(6) hospital.
 
Additional Manufacturer Narrative
Pma/510(k): k141148.The device was not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint could not be confirmed other than by testimony.The complaint/event entered within trackwise: "svc was injured during the procedure." per complaint: " transvenous lead extraction (tle) of 10 years old st.Jude leads.Isolation was already damaged in the pocket.Passage through the subclavian vein was very difficult because of strong calcifications under the clavicular bone.Both leads sticking together and had strong adhesions at the superior vena cava (svc) even at the vena anonyma.After soft traction lead bundle jumped up and atrial lead scratched the svc with an in-consequence ca 5 mm tear and moderate bleeding into the mediastinum.After blocking the svc different short times the bleeding stopped and a implantable cardioverter defibrillator (icd) lead is implanted.After a following control under computerized tomography (ct) a small bleeding is detected and patient is transferred to a heart surgery department of next university hospital." the device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicated the information is unknown, unchanged, or unavailable.Pma/510(k): k141148 the device was not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint could not be confirmed other than by testimony.The complaint/event entered within trackwise: "svc was injured during the procedure." per complaint: " transvenous lead extraction (tle) of 10 years old st.Jude leads.Isolation was already damaged in the pocket.Passage through the subclavian vein was very difficult because of strong calcifications under the clavicular bone.Both leads sticking together and had strong adhesions at the superior vena cava (svc) even at the vena anonyma.After soft traction lead bundle jumped up and atrial lead scratched the svc with an in-consequence ca 5 mm tear and moderate bleeding into the mediastinum.After blocking the svc different short times the bleeding stopped and a implantable cardioverter defibrillator (icd) lead is implanted.After a following control under computerized tomography (ct) a small bleeding is detected and patient is transferred to a heart surgery department of next university hospital." the device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key17163557
Report Number2522007-2023-00006
Device Sequence Number5745242
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)251031(10)N192100
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberG23746
Device Catalogue NumberLR-EVN-11.0-RL
Device Lot NumberN192100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date08/16/2023
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-OFA01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale